Hail, Lincoln
- When
- August 18, 2:00 PM MST
- Where
- Lincoln County, 4.15 mi S of Riverside
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.270, -105.050
An isolated thunderstorm produced large hail in northwest flow over Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An isolated thunderstorm produced large hail in northwest flow over Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 18, 2:00 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON AUG 18 2008 .DISCUSSION...UPPER LOW CENTER WILL CONTINUE TO SPIN OVER THE TEXAS PANHANDLE THROUGH THIS EVENING...AFTER WHICH TIME IT/S FORECAST TO DRIFT A LITTLE FARTHER TO THE SOUTHEAST FOR WHAT MODELS INDICATE WILL BE A MULTI DAY VISIT TO TEXAS AND OKLAHOMA. APPEARS THE CIRCULATION AROUND THE LOW CENTER WILL CONTINUE TO IMPACT EASTERN NEW MEXICO TONIGHT AND INTO TUESDAY BEFORE WANING. WILL KEEP THE FLASH FLOOD WATCH INTACT FOR THE EASTERN PLAINS THIS EVENING. AT LEAST ISOLATED LOCALES IN THE PLAINS HAVE RECEIVED OVER 3 INCHES OF RAIN IN THE LAST 2-3 DAYS...SO ANY HEAVY RAIN ON TOP OF THAT MAY SERVE TO AGGRAVATE THE SITUATION. DOESN/T APPEAR TO BE ANY SIGNIFICANT DRYING FORECAST IN THE SHORT TERM EITHER...EXCEPT IN THE NORTHWEST CORNER...WHICH NEVER GOT THE DEEPER MOISTURE THAT WAS NOTED FARTHER EAST ANYWAY. WHILE CONVECTION HAS BEEN SLOW TO INITIATE TODAY...LAPS/MSAS INDICATE CENTRAL...EAST AND SOUTHWEST NEW MEXICO DESTABILIZING. AT THE SAME TIME...MODELS INDICATED SOME LOW LEVEL UPSLOPE FLOW INTO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN LATE THIS AFTERNOON AND THIS EVENING. PER SPC OUTLOOK...THERE STILL COULD BE SOME ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...BUT RIGHT NOW NOT ANTICIPATING AN ENCORE OF SUNDAY/S EVENTS. WITH AT LEAST SOME POTENTIAL FOR AN EAST TO SOUTHEAST CANYON WIND AT KSAF AND KABQ THIS EVENING...AND LINGERING MOISTURE...CENTRAL MOUNTAIN CHAIN AND EAST WILL CONTINUE TO SEE AT LEAST ISOLATED ACTIVITY THROUGH WEDNESDAY. BY THEN...THE WESTERLIES START TO KICK THE LOW EASTWARD. BY LATE IN THE WEEK...MODELS START TO WET UP AGAIN...AND A COOL FRONT SAGS INTO THE NORTHEAST THANKS TO A TROUGH PASSING THROUGH THE NORTHERN ROCKIES. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN AREAS OF THE STATE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING. LOOK FOR LOCALIZED MVFR CONDITIONS ASSOCIATED WITH HEAVIER STORM ACTIVITY. TERMINAL SITES MOST LIKELY AFFECTED INCLUDE ROW...TCC AND TO A LESSER EXTENT LVS. SAF COULD SEE SOME SHOWER AND THUNDERSTORM ACTIVITY AS WELL BUT WOULD BE HIGHER BASED. EXPECT WIDESPREAD MVFR AND POSSIBLY IFR CONDITIONS ACROSS THE EAST TO DEVELOP LATER TONIGHT ONCE THUNDERSTORM ACTIVITY DRAWS DOWN. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...THE FORECAST AREA WILL BE SPLIT DOWN THE MIDDLE AS FAR AS WET VS DRY AND LOW HUMIDITY VS HIGH HUMIDITY OVER THE NEXT FEW DAYS. DRIEST AIR WILL BE FOUND ACROSS THE WEST...ESPECIALLY NORTHWEST WHILE MORE MOIST AREA WILL BE OBSERVED ACROSS THE EASTERN PLAINS. OVERALL... A GRADUAL WARMING AND DRYING TREND EXPECTED FROM WEST TO EAST THROUGH THE WORK WEEK. LONG RANGE MODELS ARE HINTING AT A BACK DOOR FRONT TO REINFORCE COOLER AND MORE MOIST AIR ACROSS EASTERN AREAS LATER IN THE WEEK OR OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 91 58 91 / 0 5 0 10 GALLUP.......................... 45 86 52 86 / 0 5 5 10 GRANTS.......................... 44 86 51 85 / 5 5 10 10 GLENWOOD........................ 56 90 59 89 / 10 10 20 20 CHAMA........................... 36 80 42 83 / 20 10 20 20 LOS ALAMOS...................... 48 79 50 81 / 20 10 20 20 RED RIVER....................... 35 71 37 76 / 20 20 30 30 TAOS............................ 44 80 46 82 / 20 20 30 20 SANTA FE........................ 51 81 54 83 / 20 20 20 20 SANTA FE AIRPORT................ 52 82 55 85 / 20 10 20 20 ESPANOLA........................ 49 84 52 86 / 20 10 20 20 ALBUQUERQUE HEIGHTS............. 61 86 63 88 / 20 10 20 20 ALBUQUERQUE VALLEY.............. 57 87 58 89 / 20 10 20 20 ALBUQUERQUE FOOTHILLS........... 57 83 59 86 / 20 10 20 20 ALBUQUERQUE WEST MESA........... 55 86 59 89 / 20 10 20 20 SOCORRO......................... 57 88 58 89 / 10 10 20 20 SANDIA PARK/CEDAR CREST......... 48 78 48 81 / 20 10 20 20 MORIARTY/ESTANCIA............... 49 80 50 84 / 20 10 30 20 CARRIZOZO....................... 54 86 55 89 / 20 20 20 20 RUIDOSO......................... 50 79 50 80 / 30 30 30 20 RATON........................... 48 78 48 83 / 20 20 20 20 LAS VEGAS....................... 47 75 48 80 / 40 30 30 20 ROY............................. 52 75 52 81 / 30 20 30 20 CLAYTON......................... 54 75 54 81 / 40 20 20 10 SANTA ROSA...................... 54 82 55 85 / 30 20 30 20 TUCUMCARI....................... 57 80 57 86 / 30 20 20 10 FORT SUMNER..................... 58 81 58 86 / 30 20 20 10 CLOVIS.......................... 57 79 59 86 / 40 20 20 10 PORTALES........................ 59 80 60 86 / 40 30 20 10 ROSWELL......................... 61 84 63 88 / 40 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005>007-012-013-018>021. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 18 2008 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE EASTERN PLAINS WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS. IN ADDITION...AN ISOLATED STRONG OR SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS IS ALSO POSSIBLE...WITH THE BEST CHANCES FOR SEVERE WEATHER ACROSS THE SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637. 34
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1208 PM MDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD PORTALES 34.18N 103.35W
08/17/2008 ROOSEVELT NM EMERGENCY MNGR
TRAFFIC HAD TO BE DIVERTED NEAR FLOYD BECAUSE TWO LOW
SPOTS WERE FLOODED ON HIGHWAY GOING INTO FLOYD.
&&
50PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1208 PM MDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD FLOYD 34.18N 103.35W
08/17/2008 ROOSEVELT NM EMERGENCY MNGR
TRAFFIC HAD TO BE DIVERTED NEAR FLOYD BECAUSE TWO LOW
SPOTS WERE FLOODED ON HIGHWAY GOING INTO FLOYD.
&&
50SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 130 PM MDT MON AUG 18 2008 NMZ026-182000- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 130 PM MDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF PINON. MOVEMENT WAS SOUTHEAST AT 16 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT MON AUG 18 2008 NMZ016-017-182045- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 215 PM MDT MON AUG 18 2008 ...LINE OF STRONG STORM MOVING OVER EAST CENTRAL LINCOLN COUNTY... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF ARABELA TO ARABELA. MOVEMENT WAS SOUTHEAST AT 17 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY...INCLUDING HIGHWAYS 246 AND 368. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 244 PM MDT MON AUG 18 2008 NMZ026-182115- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 244 PM MDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DUNKEN. MOVEMENT WAS SOUTH AT 17 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY...INCLUDING HIGHWAY 24 AND RUSSELL GAP ROAD. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 S BELEN 34.56N 106.78W
08/17/2008 M1.00 INCH VALENCIA NM PUBLIC
HAIL BROKE SKY LIGHT...SHREDDED GARDEN AND LEFT WELTS ON
HORSES.
&&
50The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115128.